MAUDE Adverse Event Report: RICHARD WOLF GMBH ENDOCAM LOGIC HD CAMERA HEAD CABLE 3M; ENDOSCOPE VIDEO CAMERA

RICHARD WOLF GMBH ENDOCAM LOGIC HD CAMERA HEAD CABLE 3M; ENDOSCOPE VIDEO CAMERA
Model Number 85525922
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user has reported the following information (translated from french): 43-year-old patient benefiting from an exploratory laparoscopy following a stab wound.During the intervention, the team notices a loss of image from the camera.They have changed the entire video column (incompatible camera from one column to another) impacting the organization and management of the patient (increase in operating time).Risk of conversion from open surgery.Extension of operating time 20 minutes.They have changed the device and could have completed the procedure.Additional information from the manufacturer: the patient had a stab wound, so they were checking if a tissue repair is needed.The user facility did not reported that they had to repair any tissue due to the failure of the camera head or the patient was injuried by the failure.Their only concern was the 20-minute-delay in the procedure.
 
Additional Manufacturer Narrative
The logic hd camera head cable 3m 85525922, serial number (b)(4) has been inspected in the technical department in accordance with the inspection instruction pa01-001-8957.The prism of the camera head is broken, resulting in glass fragments visible in the camera head.In addition, there is a pinch point on cable of the camera head.Due to the damage to the prism (glass breakage), the cause can be traced back to mechanical influences, such as a knock or a fall of the camera head by the user.Since it is a plastic housing, a permanent deformation does not necessarily have to be present.From our experience, the damage described above can also occur without external deformation of the camera head as a result of a fall or a knock, as well as when the camera head with the c-mount lens screwed on falls to the ground.The c-mount lens was not returned for inspection.The cause of the pinch point on the cable of the camera head is due to a mechanical overload.Based on the investigations and the duration of use at the customer, a manufacturing defect or product problem can be ruled out.The logic hd camera head cable 3m 85525922, serial number (b)(4) was produced on 18 october 2013 and it was delivered to the customer on 25 october 2016.After a repair service.No further repairs were recorded, the last maintenance service was on 2 december 2021.The user is advised in the ifu bb-a282-03 / en / us / v3.0 / 2021-07 / pk17-8970: 2 general safety instructions and guidance for use.The camera cable has only limited strength.Applying excessive force or high mechanical loads can cause damage to the camera cable or wiring resulting in image interference or image failure.Do not pinch, squeeze or excessively bend the camera cable.Do not pull on the camera cable.Injury due to damaged or incomplete products! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged or incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt do to any repairs yourself.8.1 visual check.Attention before assembling the endoscope and objective lens, check that the glass surfaces on the endoscope, objec-tive lens and camera head are dry and dust-free.Any soiling can be removed with a cotton swab soaked with alcohol (wooden or plastic swab carrier, not metal).Check the camera head and the accessories before and after each use for damage, sharp edges, loose or missing parts and rough surfaces.Check the connection cables and adapters for damage.Any inscription, lettering or labeling necessary for the safe intended use must be legible.Any inscription, lettering or labeling leading to handling or reprocessing errors must be reinstated.Fogging or functional impairment may indicate the ingress of liquid.In the risk assessment e2-2 camera head, document version: v00001, production-related, handling and design hazards with regard to a functional impairment as well as risks from a product that cannot be used were consid-ered with the corresponding extent of damage and the assumed probability of occurrence and evaluated with an acceptable risk.Richard wolf gmbh considers this matter closed.However; in the event rw gmbh receives any additional in-formation a follow-up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) is submitting the report on behalf of rw gmbh.

Brand Name
ENDOCAM LOGIC HD CAMERA HEAD CABLE 3M
Common Device Name
ENDOSCOPE VIDEO CAMERA
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key13995124
Report Number9611102-2022-00014
Device Sequence Number17437838
Product Code FET
UDI-Device Identifier04055207027387
UDI-Public04055207027387
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K130423
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85525922
Device Catalogue Number85525922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Initial Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age43 YR
Patient SexUnknown